CSN Login
Members Online: 3

You are here

One treatment and my husband is in the ER

Ruthmomto4's picture
Ruthmomto4
Posts: 680
Joined: May 2013

 he is having severe stomach pains, he was trying to pass it off as just gas but it became very obvious he was in horrible pain. He wasn't throwing up, did not have a fever, and was able to go to the bathroom, so I have no clue. He is almost a week out from the first infusion day. Honestly all the meds list side effects that could be the culprit, but I think it's most likely the avastin. Either way I am worried, I had to leave him there since one son had to work, my daughter had dance and she helps with a class, and I need to be home to get our severely autistic son from the bus. So I just sit here worried, and my cat started throwing up so it's just all kinds of not a good day :(

BRHMichigan's picture
BRHMichigan
Posts: 368
Joined: Jul 2017

Prayers for your husband and for your continued strength to run your household.  Hopeful they can help your hubby.  They seem to have drugs to counteract loads of these reactions.  I can imagine the fear and pain you are going through.  

I hope you can call family or friends for some much needed support.  

Big virtual hugs from me, --Beth

Ruthmomto4's picture
Ruthmomto4
Posts: 680
Joined: May 2013

we don't have any family to help, my mom is the only one and she won't drive at night. I have friends but none I would ask for help. Still no answers on my husband, he had an ultrasound and it is not the stent in his bile duct so that was good.

BRHMichigan's picture
BRHMichigan
Posts: 368
Joined: Jul 2017

There are many times I feel this discussion board has the only people who can empathize.  My husband has to work the next 3 days so I am relying on one of my sons to care for me.  Should be focusing on my healing only, but my kids have needs, bills need to be paid, life just won't stop for this horrible illness.

Ugh.  Hang in there.  

Ruthmomto4's picture
Ruthmomto4
Posts: 680
Joined: May 2013

i don't think for much longer though. His ultrasound was fine, his ct scan showed nothing, his blood work was perfect,  so it's not an emergency situation 

so they told him they were sending him home and to call his oncologist. I told him to remind them his oncologist sent him there. So I called The service told him what was going on, he was planning to talk to them. He is still having pain, it comes in waves for 5-10 min every 1/2 hour..  hoping they can figure this out.

Ruthmomto4's picture
Ruthmomto4
Posts: 680
Joined: May 2013

in the small intestine, so Flagyl and Cipro should fix it, not sure why it happened. I guess he can talk to the dr next week, the service was very helpful in getting things done. Now just have to deal with my throwing up cat in the morning fun fun! Thank you Beth for your messages and concern it really meant a lot to me. 

Trubrit's picture
Trubrit
Posts: 5300
Joined: Jan 2013

I am also remembering pains coming in waves. Cramps in the stomach, bent over double. I guess I've pushed allot of the bad stuff into some compartment in my brain, but every now and again, posts like yours bring them to the forefront. 

I am glad they got to the bottom of it (no pun intended). Hope the medicines work fast and that he gets comfortable. 

Thinking of you. 

Tru

BRHMichigan's picture
BRHMichigan
Posts: 368
Joined: Jul 2017

So glad they figured it out!  I love that you can focus on your cat now. Our animals and children just don't stop being needy.  LOL.  

You are so strong.  

Annabelle41415's picture
Annabelle41415
Posts: 6619
Joined: Feb 2009

You have so much to deal with.  I'm so sorry that you have that many fires to put out.  Wishing you all well.  Please let us know how things are going.

Kim

Ruthmomto4's picture
Ruthmomto4
Posts: 680
Joined: May 2013

actially worse now, vomiting has begun. I called the service I am sure he is headed back to the ER

bobby66
Posts: 69
Joined: May 2017

I went to ER with severe stomach pain. It was the Avastin. I told the doctor to stop giving me Avastin and after that i havent felt that horrible pain. I know what he most be going thru

BRHMichigan's picture
BRHMichigan
Posts: 368
Joined: Jul 2017

Your hubby deserves a break from all this suffering now.  Sure hope today provides a breakthrough.  Will continue to pray for him.

Bellen
Posts: 281
Joined: Aug 2016

I have a small bowel intestinal stricture caused by scarring from pelvic radiation I had years ago.  if I get a partial blockage, I get painful spasms that start and stop, and then start again - goes on for hours once it starts.  I follow a low residue diet, and I wonder if that would be helpful for any of our group that get stomach or intestinal pain.  Low residue foods are those that are digested easily and pass through your system more easily - no fiber that bulks, skins, seeds, fresh crunchy fruits or vegetables, salad, etc.  I just wonder if this low residue diet might help those that have abdominal issues, as the food may be hard to digest and may be causing a partial blockage.  When I was diagnosed 6 years ago with this stricture, I started taking miralax once a day as I suffered from chronic constipation, and do not eat foods that have fiber that bulks. But now the chemo has presented both constipation and diarrhea issues for me almost the whole time between treatments.

Ruthmomto4's picture
Ruthmomto4
Posts: 680
Joined: May 2013

they were very insistent it wasn't. I believe the ER was good in the sense they did the imaging to make sure his stent was still in place, but once they realized it was they said he wasn't an emergency. In the extended care unit they made him more comfortable but tried to say pancreatitis from his ercp in August. Had he told me that's why they were saying  that I would have gone back down there since I knew that was wrong. I thought they meant it was from the chemo. 

in the end the oncologist finally came up shut them all down and said it was just a reaction to a very aggressive dose of folfox, Irinotecan, and Avastin. She said she would lower it 20% next time.  He was home but quite honestly only a barely noticeable improvement last night and very upset and scared. Claiming he wanted to give up and just let the cancer take him. It was not pretty here last night. I worry that if it makes him this sick again he won't keep going. I finally got him to eat today nothing crazy but an ensure, a little chicken rice, eggs & toast. He lost 10lbs in a week. also his pain, nausea, and diarrhea have eased a bit. I think it caught him off guard since they kept saying sat (disconnect Day) through Monday would be the worst and this did not get him until Wednesday. 

I am just hoping for some symptom relief for him. Tomorrow our daughter turns 15 so I hope can get himself together a bit for that. I feel terrible for him right now. I am so worried and scared it's making me sick. He expected nausea, but no one mentioned extreme abdominal pain, with constant belching, hiccups, and then nausea on top of it all.

 

lizard44's picture
lizard44
Posts: 409
Joined: Apr 2015

How horrible and scary this must all be to you. I hope the reduced dosage on the chemo helps and that he can continue treatment. The late diarrhea isn't that uncommon with irinotecan I got it while taking Erbitux and irinotecan.  Forunateley mine was  too much of a problem since the Erbitux  caused constipation, so in between that and  the pre-infusion meds, I got off pretty easily.

Take care of youself as you take care of him, and enjoy your daughter's  birthday.

Grace/lizard44

Annabelle41415's picture
Annabelle41415
Posts: 6619
Joined: Feb 2009

You and your husband, children have been through so much already.  I'm glad he's home but hoping that he can feel better soon.  I'm glad the doctor will reduce the treatment but hoping he improves before that next one.  Wishing your daughter has a very Happy Birthday and hope he can celebrate with her.

Hugs!  Kim

BRHMichigan's picture
BRHMichigan
Posts: 368
Joined: Jul 2017

Severe reactions to the chemo like your husband's scare me so much. I am wondering how I would enjoy life at all enduring all the unknown side effects and pain.  None of us wants to spend the rest of our life suffering.

Although not the norm on this board, have you considered alternatives to chemo?  I know there are no statistics, but this is something I am strongly considering at this point.  I already lined up Vitamin infusions at a nearby clinic, am taking a number of supplements, having a diet created specifically for me (difficult right now with new stoma), oxygen, exercise, and more.  I am also considering a new Oncologist as I dread seeing mine again ...she doesn't offer me much hope.

Bottom line is I want to live as long as possible, but don't want to spend the next couple years suffering.  These decisions are so difficult.  I still would just love for all of us to wake up from this nightmare.

Sorry your week has been like it has.  Hoping & praying for your husband's improvement!

Subscribe to Comments for "One treatment and my husband is in the ER"